Unilateral cystoid macular edema and bilateral subfoveal hyperreflectivity following docetaxel chemotherapy: A case report
American journal of ophthalmogy case reports
Purpose: To report the findings of unilateral cystoid macular edema (CME) associated with bilateral sub-foveal hyperreflectivity in a patient previously diagnosed with breast cancer and treated with docetaxel and cyclophosphamide. Observations: A 69-year-old female on docetaxel and cyclophosphamide chemotherapy treatment for breast cancer developed blurry vision 20 days after initiation of therapy. Ophthalmic examination revealed reduced visual acuity with bilateral retinal pigment epithelium mottling and annular sub-foveal thickening in the left eye. Optical coherence tomography (OCT) showed cystoid macular changes in the right eye and central sub-macular hyperreflectivity of outer layers in both eyes. Six-months after discontinuation of therapy, OCT findings remained unchanged and visual acuity did not improve. Conclusionsand importance: CME may occur in patients taking taxanes, but this finding associated with sub-macular hyperreflectivity of the outer layers in diagnostic testing has never been reported before. Sub-macular deposits found in this patient may be responsible for decreased vision and did not respond to cessation of therapy.
Torrado, Laura A. and Fivgas, George, "Unilateral cystoid macular edema and bilateral subfoveal hyperreflectivity following docetaxel chemotherapy: A case report" (2020). School of Medicine Faculty Publications. 1679.